Oklahoma, 2003

Hail in Oklahoma, August 11, 2003

August 11, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 11, 9:30 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 11, 9:30 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT MON AUG 11 2003

A MID LEVEL SHORTWAVE PUSHING SOUTHWARD...AND DIVERGENCE IN THE
FRONT LEFT QUADRANT OF A 70 KT UPPER JET...IS CREATING SCATTERED TO
NUMEROUS THUNDERSTORMS SOUTH OF INTERSTATE 20...ACROSS EAST TEXAS
AND WEST CENTRAL LOUISIANA.  A WEAKER SHORTWAVE ACROSS E OK/W AR
WILL ALSO MOVE SOUTH...AND WILL HELP INITIATE MORE SHOWERS AND
THUNDERSTORMS THIS AFTERNOON WITH HELP OF DAYTIME HEATING.  EXPECT
TO SLIGHTLY LOWER POPS UP NORTH...AND RAISE THEM A TAD ACROSS THE
EAST TEXAS LAKES REGION FOR THIS AFTERNOON...WHERE THE BEST
DIVERGENCE IS EXPECTED.

CURRENT VISIBLE IMAGERY SHOWS PARTLY CLOUDY SKIES NORTH OF
INTERSTATE 20...WITH MOSTLY CLOUDY SOUTH OF IT.  WILL MAKE MINOR
CLOUD CHANGE UP NORTH...TO VARIABLE CLOUDINESS...AS STORMS ARE
EXPECTED TO REDEVELOP.

CLOUD COVER AND PRECIPITATION SHOULD KEEP TEMPERATURES BELOW AVERAGE
TODAY.  CURRENT FORECAST HAS UPPER 80S AND THAT SHOULD SUFFICE
ACROSS MOST PLACES...WITH MAX TEMPS POSSIBLY LOWER TODAY ACROSS THE
EAST TEXAS LAKES REGION...AND SOME AREAS ACROSS NE TX/SE OK COULD
REACH INTO THE LOWER 90S...WHERE MORE SUN IS EXPECTED.  WILL LOOK AT
11 AM OBSERVATIONS BEFORE DECIDING ON TEMPS.

22

.SHV...NONE.
Hazardous weather outlook, Aug 11, 11:00 AM CST, 55 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON AUG 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE EAST TEXAS LAKES
REGION AND WEST CENTRAL LOUISIANA...WILL GRADUALLY PUSH SOUTH OUT OF
THE REGION DURING THE EARLY AFTERNOON.  HOWEVER...ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS SOUTHWEST ARKANSAS AND NORTHWEST
LOUISIANA...ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE...WILL
INCREASE IN COVERAGE WITH DAYTIME HEATING...AND PUSH SOUTHWARD INTO
EAST TEXAS AND NORTH LOUISIANA DURING THE AFTERNOON AND EVENING.
ISOLATED STRONG WINDS AND HAIL WILL BE THE MAIN CONCERNS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McCurtain

When
August 11, 11:55 AM CST
Where
McCurtain County, Broken Bow
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.033, -94.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330277.